Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Charleston, WV

July 9, 20155 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 9, 2015, 4:48 PM EDT for 5 counties in West Virginia. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 4:48 PM EDT (20:48 UTC)
Expired
Jul 9, 2015, 5:45 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Kanawha County, WV, Logan County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:08 PM EDTTSTM WND DMGCyclone, WVPOWER OUT IN CYCLONE
Jul 9, 5:24 PM EDTTSTM WND DMGNaoma, WVTWO TREES DOWN ON HORSECREEK RD
Jul 9, 5:25 PM EDTTSTM WND DMG2 Ese Naoma, WVTREE DOWN IN ROCK CREEK.
Jul 9, 5:28 PM EDTTSTM WND DMG12 Se Madison, WVTREE DOWN IN BIM.
Jul 9, 5:30 PM EDTTSTM WND DMG9 Se Madison, WVTREE DOWN IN GORDON.
Jul 9, 5:35 PM EDTTSTM WND DMGGlen Daniel, WVTREE DOWN ON COAL RIVER RD.
Jul 9, 5:42 PM EDTTSTM WND DMGCoal City, WVTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS51 KRLX 092048
SVRRLX
WVC005-039-045-081-109-092145-
/O.NEW.KRLX.SV.W.0092.150709T2048Z-150709T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
448 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RALEIGH COUNTY IN WEST VIRGINIA...
  BOONE COUNTY IN WEST VIRGINIA...
  EASTERN LOGAN COUNTY IN WEST VIRGINIA...
  WYOMING COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 448 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF HARTS TO NEAR WOODMAN...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BECKLEY...MADISON...PINEVILLE...MULLENS...MABSCOTT...OCEANA...
  SOPHIA...WHARTON...BALD KNOB...MACARTHUR...CRAB ORCHARD...DRY
  CREEK...TWIN FALLS STATE PARK...COAL CITY...HANOVER...BURNWELL...
  VAN...AMHERSTDALE-ROBINETTE...MALLORY AND DANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3755 8185 3768 8177 3796 8193 3799 8197
      3802 8197 3803 8191 3805 8197 3808 8197
      3813 8140 3805 8136 3797 8138 3798 8135
      3794 8130 3789 8130 3789 8127 3759 8111
      3758 8120 3754 8120
TIME...MOT...LOC 2048Z 259DEG 41KT 3795 8220 3755 8199 

$$

25
2 follow-up statements
202 
WWUS51 KRLX 092121
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT THU JUL 9 2015

WVC005-039-045-081-109-092145-
/O.CON.KRLX.SV.W.0092.000000T0000Z-150709T2145Z/
RALEIGH WV-BOONE WV-LOGAN WV-WYOMING WV-KANAWHA WV-
519 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR RALEIGH...BOONE...EASTERN LOGAN...WYOMING AND SOUTH CENTRAL
KANAWHA COUNTIES...

AT 519 PM EDT... RADAR INDICATES A LINE OF SEVERE THUNDERSTORMS 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR MADISON TO NEAR 
PINEVILLE... MOVING EAST AT 45 MPH.

TREES HAVE ALREADY BEEN DOWNED IN MINGO AND LOGAN COUNTIES WITH 
THESE STORMS. 

 LOCATIONS IMPACTED INCLUDE... 
BECKLEY...MADISON...PINEVILLE...MULLENS...MABSCOTT...OCEANA... 
SOPHIA...WHARTON...BALD KNOB...MACARTHUR...CRAB ORCHARD...DRY 
CREEK...TWIN FALLS STATE PARK...COAL CITY...BURNWELL...VAN... 
AMHERSTDALE-ROBINETTE...MALLORY...DANVILLE AND WHITESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3755 8174 3768 8177 3796 8193 3799 8197
      3804 8188 3809 8183 3813 8140 3805 8136
      3797 8138 3798 8135 3794 8130 3789 8130
      3789 8127 3759 8111 3758 8120 3754 8120
TIME...MOT...LOC 2119Z 259DEG 41KT 3801 8179 3761 8158 

$$

25
720 
WWUS51 KRLX 092148
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT THU JUL 9 2015

WVC005-039-045-081-109-092157-
/O.EXP.KRLX.SV.W.0092.000000T0000Z-150709T2145Z/
RALEIGH WV-BOONE WV-LOGAN WV-WYOMING WV-KANAWHA WV-
547 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR RALEIGH...BOONE...EASTERN
LOGAN...WYOMING AND SOUTH CENTRAL KANAWHA COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3755 8174 3768 8177 3796 8193 3799 8197
      3804 8188 3809 8183 3813 8140 3805 8136
      3797 8138 3798 8135 3794 8130 3789 8130
      3789 8127 3759 8111 3758 8120 3754 8120
TIME...MOT...LOC 2145Z 259DEG 41KT 3801 8179 3761 8158 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:03 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 9, 2:03 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT THU JUL 9 2015

.SYNOPSIS...
COLD FRONT RETURNS...WITH SEVERE WEATHER AND HEAVY RAINS POSSIBLE.
FRONT STALLS ACROSS THE SOUTH TONIGHT...WITH WAVES MOVING ACROSS
THE AREA THROUGH THE BEGINNING OF THE WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
LOTS TO TALK ABOUT IN THE NEAR TERM PERIOD. FRONTAL BOUNDARY...AT
1740Z STRETCHED ACROSS NORTHWEST OHIO INTO SOUTHERN INDIANA. OUT
AHEAD OF THE FRONT...A WARM MOIST UNSTABLE ATMOSPHERE REMAINS. PW
VALUES ARE THROUGH THE ROOF AGAIN...SATELLITE ESTIMATES OF PW OVER
2 INCHES ACROSS PARTS OF SOUTHEAST OHIO...AND 1.6 TO 1.8 INCHES
ACROSS PARTS OF CENTRAL AND NORTHERN WV.

MOST OF WEST VIRGINIA IS IN A SLIGHT RISK FOR SEVERE WEATHER FOR
TODAY...AND A TORNADO WATCH HAS BEEN ISSUED FOR TAYLOR...HARRISON
AND BARBOUR COUNTIES UNTIL 9 PM. STRONG...DEEP...WESTERLY
FLOW...GENERALLY ON THE ORDER OF 40-50+ KTS...ALONG WITH THE HIGH
MOISTURE CONTENT OF THE AIR...COULD SEE THUNDERSTORMS PRODUCE
DAMAGING WIND GUSTS. IN ADDITION...WITH THE HIGH MOISTURE CONTENT
OF THE AIR...COULD SEE LOCALIZED FLASH FLOODING ISSUES. THE ONE
THING THAT WILL HELP TO MITIGATE THIS ISSUE IS THE FAST MOVEMENT
OF THE STORMS...BUT WITH RECENT HEAVY RAINS...AND
CONVECTION...WORRIED THAT IF REPETITIVE STORMS DO OCCUR...FLOODING
ALONG ALREADY RAIN SWOLLEN CREEKS AND STREAMS COULD RESULT. AS A
RESULT...ELECTED TO ERR ON THE SIDE OF CAUTION...AND PUT OUT A
FLASH FLOOD WATCH FOR MOST OF THE WEST VIRGINIA COUNTIES. THIS MAY
NEED EXPANDED FARTHER SOUTH LATER ON...IF THE AFOREMENTIONED
FRONTAL BOUNDARY...WHICH WILL STALL OUT ACROSS THE SOUTH LATE
TONIGHT OR EARLY FRIDAY...ALONG WITH REPETITIVE WAVES MOVING
ACROSS IT...COULD RESULT IN A SERIES OF STORMS...AND EVENTUAL
FLOODING. BUT FOR NOW...WILL ALLOW FUTURE SHIFTS TO MONITOR THIS
AS THIS REMAINS SOMEWHAT IN QUESTION.

MOST OF THE STORMS WILL TAPER OFF LATE TONIGHT...WITH CONSIDERABLE
CLOUDINESS EXPECTED TO REMAIN. COULD SEE SOME PATCHY FOG
DEVELOPMENT LATE.

FRIDAY LOOKS TO BE ANOTHER DAY OF FUN...AS WAVES MOVE ACROSS THE
AREA...HELPING TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A STATIONARY FRONT WILL MEANDER JUST SOUTH OF THE FORECAST AREA...
WHILE A SFC HIGH PRESSURE BUILDS OVER THE OH VALLEY INTO WV BY 00Z
SATURDAY. AT THE SAME TIME...THE GFS/ECMWF BRING A SHORT WAVE
NOTICEABLE IN H500 CHARTS MOVING ACROSS UNDER NORTHWEST FLOW ALOFT.
THIS SHORTWAVE WILL BRING AT LEAST CLOUDS AND LOW CHANCES FOR
SHOWERS OR STORMS MAINLY ACROSS THE SOUTHERN PORTIONS OF THE CWA
FRIDAY NIGHT. DRIER CONDITIONS EXPECTED OVER THE NORTHERN TWO THIRDS
OF THE AREA AS THE HIGH PRESSURE PREVAILS.

ADDITIONAL UPPER LEVEL DISTURBANCES WILL CROSS THE AREA BRINGING
CHANCES FOR PCPN FROM WEST TO EAST SATURDAY NIGHT INTO THE BEGINNING
OF THE NEW WEEK.

USE A BLEND OF PREVIOUS NUMBERS AND GMOS FOR TEMPERATURES THROUGH
THE PERIOD. &&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ADDITIONAL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL CROSS THE
AREA KEEPING THE PATTERN UNSETTLED THROUGH THE REMINDER OF THE WEEK
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. ALLOWED CHANCE POPS
ACROSS THE AREA WITH THE HIGHEST POPS MONDAY NIGHT. MODELS SHOW
DIFFERENCES IN THE LONG TERM SOLUTIONS. THEREFORE...ALLOWED SLIGHT
CHANCE POPS WEDNESDAY NIGHT ON.

WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.

WENT WITH WPC THINKING WITH FEW TWEAKS ON TEMPERATURES AND SKY COVER
THROUGH THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THROUGH 18Z FRIDAY...

SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA AGAIN TODAY
AS A COLD FRONT...AT 18Z ACROSS NORTHWESTERN OHIO AND SOUTHERN
IN...MOVES INTO THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
STRONG DAMAGING WIND GUSTS...AND HEAVY DOWNPOURS...DROPPING FLIGHT
CATEGORIES INTO IFR OR WORSE.

FRONTAL BOUNDARY WILL STALL OUT ACROSS SOUTHERN WV LATE TONIGHT.
BULK OF CONVECTION WILL DIE OFF AFTER 03Z...HOWEVER...WIDESPREAD
MVFR AND LOCAL IFR CIGS/VSBYS TO PERSIST THROUGH AT LEAST
13Z...WHEN GRADUAL IMPROVEMENT TO VFR IS EXPECTED.

WINDS WILL BE SOUTHWEST TO WEST...AND GUSTY...WITH GUSTS UP TO 30
KTS ACROSS THE LOWLANDS OUTSIDE OF CONVECTION...AND UP TO 35 KTS
ACROSS THE HIGHER TERRAIN OUTSIDE OF CONVECTION. WINDS WILL
GENERALLY BECOME LIGHT AFTER 03Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING OF CONVECTION AND RESULTANT FLIGHT
CATEGORIES MAY DIFFER FROM CURRENT FORECAST. EXTENT OF MVFR/IFR
CONDITIONS OVERNIGHT MAY VARY FROM FORECAST.

AFTER 18Z FRIDAY...PERIODS OF IFR CONTINUING IN SHOWERS AND
THUNDERSTORMS FRIDAY...WITH LINGERING IFR CIGS CONTINUING SATURDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ006>011-
     013>020-026>032-035>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SL
Hazardous weather outlook, Jul 9, 1:37 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT THU JUL 9 2015

KYZ101>103-OHZ066-067-075-076-083>087-101745-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
137 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005-024-025-033-034-101745-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-WYOMING-
137 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ006>011-013>020-026>030-035>039-046-047-101745-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
137 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-101745-
HARRISON-TAYLOR-BARBOUR-
137 PM EDT THU JUL 9 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG
WIND GUSTS WOULD BE THE MAIN HAZARD...BUT ISOLATED TORNADOES
CANNOT BE RULED OUT IN AND NEAR THE WATCH AREA.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 9, 12:04 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1204 PM EDT THU JUL 9 2015

OHZ076-WVZ010-011-091645-
WASHINGTON-PLEASANTS-TYLER-
1204 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHEASTERN PLEASANTS AND TYLER COUNTIES...

AT 1203 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...NEWPORT...MATAMORAS...LOWELL...FRIENDLY...FLY...
ARVILLA...DEVOLA...LIMA...WICK...POINT LOOKOUT...NEW MATAMORAS AND
ALMA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3960 8085 3956 8082 3955 8079 3947 8071
      3947 8064 3945 8062 3942 8072 3939 8141
      3939 8151 3953 8155 3958 8121 3957 8104
      3954 8104 3961 8095
TIME...MOT...LOC 1603Z 254DEG 43KT 3948 8139

15
Special weather statement, Jul 9, 1:40 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT THU JUL 9 2015

VAZ004-WVZ005-013-015-024>026-033>036-091900-
BUCHANAN-KANAWHA-BOONE-LOGAN-FAYETTE-MCDOWELL-MINGO-WAYNE-LINCOLN-
WYOMING-RALEIGH-
140 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
WESTERN RALEIGH...SOUTHEASTERN WAYNE...MINGO...MCDOWELL...FAYETTE...
LINCOLN...BOONE...LOGAN...WYOMING AND SOUTHERN KANAWHA COUNTIES...

AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPURLOCKVILLE TO GALVESTON...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...MADISON...FAYETTEVILLE...WELCH...LOGAN...
GRUNDY...PINEVILLE...OAK HILL...MONTGOMERY...MULLENS...MOUNT HOPE...
MABSCOTT...ANSTED...OCEANA...SOPHIA...CHAPMANVILLE...GARY...GLASGOW
AND WAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3732 8228 3754 8197 3755 8213 3765 8218
      3763 8221 3767 8229 3776 8231 3781 8240
      3788 8242 3793 8250 3798 8246 3802 8253
      3823 8228 3819 8094 3813 8090 3813 8089
      3721 8168 3724 8173 3718 8181
TIME...MOT...LOC 1739Z 278DEG 34KT 3816 8195 3745 8261

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:04 PM EDTSpecial Weather StatementRLXTyler41 min
Jul 9, 12:13 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 17 more6 hr
Jul 9, 1:40 PM EDTSpecial Weather StatementRLXBoone, Fayette, Lincoln, Logan, McDowell, Mingo and 2 more80 min
Jul 9, 1:47 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, McDowell, Mingo, Wayne and 1 more43 min
Jul 9, 4:22 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne53 min
Jul 9, 5:31 PM EDTSpecial Weather StatementRLXFayette59 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.